Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Tallahassee, FL

June 26, 2016Brooks County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2016, 2:23 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 2:23 PM EDT (18:23 UTC)
Expired
Jun 26, 2016, 3:00 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brooks County, GA, Thomas County, GA

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:24 PM EDTTSTM WND DMG5 Ene Pavo, GATWO TREES DOWN ON TALLOKAS ROAD...ONE AT COFFEE ROAD AND ONE AT HIGHWAY 122.
Jun 26, 2:37 PM EDTTSTM WND DMG1 Se Pavo, GATREE DOWN TOOK OUT POWERLINES ON ADAMS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS52 KTAE 261823
SVRTAE
GAC027-275-261900-
/O.NEW.KTAE.SV.W.0177.160626T1823Z-160626T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  EAST CENTRAL THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 300 PM EDT

* AT 223 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAVO...OR 14
  MILES SOUTHEAST OF MOULTRIE...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAVO...BARWICK AND HOLLIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3102 8364 3095 8361 3086 8376 3103 8377
TIME...MOT...LOC 1823Z 062DEG 9KT 3098 8368 

HAIL...<.75IN
WIND...60MPH
 
$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:08 AM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 26, 9:08 AM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
908 AM EDT SUN JUN 26 2016

.UPDATE...

Not much to add to the detailed discussion below. Convection got
an early start across SE GA and NE Fl along and ahead of the
frontal boundary. With daytime heating, we expect scattered to
numerous thunderstorms across our Tri-state region today. The
mean flow by this afternoon will be light from the north and
possibly becoming light and variable at times. Due to the slow
movement of storms in the rich moist environment, there is the
potential for some ponding of water in low lying and poor drainage
areas with the heavier downpours.

&&

.PREV DISCUSSION [628 AM EDT]...

.NEAR TERM [Through Today]...

A cut off upper level low can be seen in IR and WV satellite imagery
off the northeastern coastline as can a front trailing it
southwestward across the western Atlantic Ocean, westward across
southern Georgia, and then trailing northwestward across central
Alabama. Low level flow south of this front has been southwesterly
since Saturday, returning rich low level Gulf moisture to our area,
and steadily increasing PWAT values. With PWAT values forecast to
return to the 1.75-2" range, there will be plenty of moisture today
to feed thunderstorms. There will also be forcing for thunderstorms
between the front to our north and an afternoon seabreeze front in
north Florida. Finally, sufficient instability will be on tap thanks
to another abnormally warm day with highs once again in the upper
90s. All these thunderstorm ingredients together will mean much
higher chances for thunderstorms across the area than we've seen
this past week- there are 60 to 70% chances practically everywhere
in our CWA this afternoon. With strong instability on tap, some of
the storms today may produce downbursts of damaging winds and some
small hail.

The heat and humidity today will also make heat indices a concern.
Maximum apparent temperatures are expected to reach 100-105F across
the area again this afternoon, so make sure to stay hydrated, wear
sunscreen, and don't leave kids or pets inside your car.

.SHORT TERM [Tonight Through Tuesday]...

A broad upper level ridge will remain in place over the
southeastern CONUS, along with decent moisture (PWAT values near
2") on Sunday evening. Although there will be a lack of upper
level forcing, a stationary front will be located over southern
Georgia through the eastern Big Bend region, which could maintain
scattered showers/thunderstorms in these areas through the evening.
Chances for showers and storms will decrease slightly on Monday,
as the front dissipates and drier air pushes into our area from
the northeast. Enough moisture will remain (especially over our
Florida counties) to maintain low chances of showers and storms,
mainly in the afternoon and early evening due to sea breeze
forcing. Chances for scattered showers and thunderstorms will
improve Tuesday afternoon, as PWAT values increase to near 2"
over our area with moist southwesterly flow. Seasonably hot and
humid conditions will persist, with highs in the low-mid 90s
inland (upper 80s along the Gulf Coast), and lows/dewpoints in the
70s across our area.

.LONG TERM [Tuesday Night Through Sunday]...

The pattern across the southeastern CONUS will shift at the
beginning of this period, with an upper level ridge replaced by a
trough digging southward into the northeastern Gulf. This will
lead to an enhanced chance of showers and thunderstorms on
Wednesday and Thursday across our region. A few strong to severe
thunderstorms cannot be ruled out each of these days, as 0-6 km
bulk shear should increase to at least 20 kts over parts of our
area, along with CAPE ranging from 1000-2000 J/kg. This
instability/shear combination would be somewhat sufficient for
organized multicellular thunderstorm development, and a quasi-
stationary front setting up over southern AL and GA will provide
forcing for convective initiation along with the sea breeze each
afternoon/evening.

Precipitation chances look slightly lower on Friday and during the
weekend, as drier air moves into our area and the aforementioned
front over AL/GA may retreat farther north. Scattered showers and
thunderstorms still are possible each afternoon and early evening,
especially across northern FL with sea breeze forcing. Highs will
range from the upper 80s to lower 90s throughout this period, with
lows generally in the low-mid 70s.

.AVIATION [Through 12Z Monday]...

Afternoon thunderstorm coverage is expected to be more widespread
today than the past week. Peak activity period is expected to be
between 18-02Z, with storms starting earlier in Florida and
lingering later into the evening in southwest Georgia. During
storms, visibilities and ceilings may drop, but will likely stay in
the MVFR-VFR range. VFR conditions are expected to prevail through
the period outside of thunderstorms.

.MARINE...

Light winds will persist through early next week, increasing
slightly to 10-15 knots from Tuesday through the remainder of the
week. Seas are expected to remain around 2 feet or less throughout
the next several days.

.FIRE WEATHER...

Daytime dispersions will be low today due to weak transport winds.
Relative humidity values will remain above 40% for the next week.

.HYDROLOGY...

River, urban, or rural flooding will not be a concern over the
next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   98  74  94  75  93 /  60  30  30  20  50
Panama City   89  77  87  77  87 /  30  10  20  10  30
Dothan        95  73  93  74  92 /  60  30  30  20  60
Albany        98  74  94  74  93 /  60  50  20  20  60
Valdosta      96  72  92  73  93 /  70  40  30  20  50
Cross City    95  73  92  74  91 /  60  30  40  20  40
Apalachicola  92  77  88  77  88 /  20  10  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATE...Barry
NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Moore
MARINE...Lahr
FIRE WEATHER...Moore
HYDROLOGY...Harrigan

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.